MDJunction - People Helping People
 
Ask a Question
02/09/2012 10:46 AM

WEIGHT GAIN? Lyrica

powmia
 
Posts: 588
Member

Has anyone experienced a lot of weight gain since taking this med? What causes this. I know its one of the side effects but good lord!!!!!!!!!!!!!!!!!!!!

Post edited by: powmia, at: 02/09/2012 10:47 AM

Reply

02/09/2012 06:12 PM
Fantod
 
Posts: 860
Member

I know people who have taken Lyrica and put on a lot of weight almost overnight. Never taken it myself and never would just because of that side effect. I have degenerative disc disease and don't need any extra pounds on already sore spine. Take care.

02/09/2012 07:06 PM
Beached
Beached  
Posts: 114
Member

I've been taking it for over a year and maybe put on ten pounds, but that could be due to anything. Anything like Mirapex, my RLS med, where I start grazing at midnight or really anytime after dinner.

02/10/2012 08:16 AM
Adewyn
Adewyn  
Posts: 5708
Group Leader

yep gained 40 pounds with this med and the doctor cant believe i am losing weight on the medicine 50 pounds down and more to go.... yep Lyrica is known for weight gain.. but i dont care i call it my if i dont take it i cant walk medicine!

02/12/2012 07:10 AM
powmia
 
Posts: 588
Member

I can't answer on not taking it. I'm talking to my doc. I don't see much help. But a lot of people do. Yes!!!!To weight gain. I'm like you not sure if I want to know. Cymbalta dropped my electolytes and potassiuom ended up in hosptal. Lyrica helped with scatic nerve. Can't take a high dose don't like the way it makes me feel. Since its been a week, call Doc. Can't take much more with weight. Another person on here gained a lot but lost it. Let me know what you find out or do.

Post edited by: powmia, at: 02/12/2012 07:14 AM


02/12/2012 07:42 AM
broken
broken  
Posts: 11052
Group Leader

I dont know what dose you are on and I would always advice not to stop any med with out your doc knowing and under their care,dont give up though thee are other meds out there in the same family to help..

as for the weight gain I really dont know what causes it,though it is major for some,I know some is fluid retention but the flat out weight gain is bad for some up to fourty lbs,I myself couldnt take it made me way to stupid and did nothing for the pain


02/12/2012 01:13 PM
Beached
Beached  
Posts: 114
Member

I took Lyrica for a short time and then ran into insurance problems, so I had to drop it. When I went on the second time, I gave myself some breathing room to see if it had any effect, and what I noticed was that my baseline pain level seemed improved, but only when I took it regularly every day. It didn't kick in and help much with the Pain Du Jour, but it quieted the overall level.

Hope that helps. And it did take some time to notice the subtle improvement.


02/12/2012 01:23 PM
foggy54
foggy54  
Posts: 348
Member

ive been on lyrica for about a year now. i lost weight at first, but it was b/c it threw me into a manic phase. after that was straightened out, i gained what i had lost. 20lbs or so. Im on lots of other meds that have weight gain as a s/e, and it sux. lyrica has been a very good med for me. my daily pain level is about a 3-4, quite tolerable. unfortunately it does nothing for the fatigue.

i agree with broken, check w/doc b/4 u stop any med.

I hope things work out for you!

hugs

barb

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved